• question-icon

    Broke out pustules with swelling in hand and feet. Had psoriasis. What does this mean?

default
Posted on Mon, 9 Jul 2012 in Skin Hair and Nails
Question: I am 29 yr old whit e female just graduated from college with my masters, very stressful time and planning a wedding in sept. I just broke out in pustules with some swelling on my hands. The soles of my feet have this too. I have had psoriasis on my elbows for 7 years now and it has never gone away. What is this new breakout?
I have pictures if needed.
doctor
Answered by Dr. Sudarshan 11 hours later
Hi,

Thanks for the query.

I have gone through the details provided and was able to view the pictures sent too. The most likely possibility in your case is "Pompholyx" or "Pustular Psoriasis" - Both conditions are related to stress.

I may be able to help you better if you could answer the questions below:

- Is it the first time you are having such bumps?
- Is your psoriasis controlled/ what medication you are taking for it?
- Are the bumps painful?
- Is there exfoliation of skin (peeling) over palms and soles?

Reply to above questions and I would be able to help you better.

Waiting for your reply.

Regards
Dr Sudarshan

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Sudarshan 8 hours later
Yes this is the first time. no my psorsiasis is not controlled, no meds, I have no insurance, yes the bumps are painful ,no peeling of the skin yet and I have been very stressed. Thank you. I also smoke and I am on oral contraceptives.
doctor
Answered by Dr. Sudarshan 2 hours later
Hi,

I have gone through your answers.

According to your description few things come to my mind without physical examination, they are pompholyx and Palmoplantar psoriasis. A close up look and skin biopsy may be needed to confirm the diagnosis.

My advise to you would be to visit a competent dermatologist .

A topical steroid antibiotic combination may be required along with oral analgesic, anti inflammatory anti histaminics. As these are prescription medication you must visit your dermatologist for getting them.

Both the above conditions are benign and there is nothing to be worried of.

Meanwhile you can take zyrtec tablet, analgesic like paracetamol and apply aloe vera lotion which is available as over the counter (OTC) products.

If you have any further queries I would be happy to answer them.

Regards
Dr Sudarshan



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1385 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Pustular psoriasis

doctor1 MD

Hi, I am suffering from plaque psoriasis since many years What is best treatment or any best doctor is there by me XXXXXXX , CA Thanks

doctor1 MD

What is palm0plantar pustular psoriasis?

doctor1 MD

My friend got a tattoo on his forearm about a month ago. He started having blisters on his palms and bottom of his feet. Some were itching. Now...

doctor1 MD

I am 60 yrs old & had a reaction to a medication that caused a severe reaction of pustular psoriasis from the bottom of my feet to the top of my...

doctor1 MD

Hello, it is almost two days that I noticed some tiny bumps at the bottom of my feet, located exactly in the middle of the feet. When I touch them...

Get personalised answers from verified doctor in minutes across 80+ specialties

198 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sudarshan
  • Q - Should I take acetaminophen for fever, constipation and vomiting?

  • Q - What can I do to relieve skin rash?

  • Q - Bloating, incomplete evacuation, constipation, blood in stool, unable to...

  • Q - Does taking Jack3d supplement have any psychological side effects ?

  • Q - Are heavy snoring, shortness of breath with coughing and dry throat...

  • Q - Periods completed, spotting during sex, pain in back and abdomen....

  • Q - How is lichen planus pigmentosus treated ?

  • Q - Patiki eye rash on shin. Treatment?

  • Q - How is aspartyglucoseaminuria and rheumatoid arthritis treated ?

  • Q - Why is it hurting inside my pubic area?

backtotop2